Hail, Barry
- When
- July 13, 1:05 PM CST
- Where
- Barry County, (Umn)monett
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.883, -93.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 13, 12:30 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 130 PM CDT SUN JUL 13 2003 FORECAST CONCERNS: ONGOING CONVECTION THIS AFTERNOON. ANY CONVECTION OVERNIGHT. MODEL DIFFERENCES ON TUE/WED. .DISCUSSION... EARLIER THINKING OF CONVECTION DIMINISHING BY NOON TIME WAS OVERSTATED. ALTHOUGH WIND PROFILERS IN OKLAHOMA/KANSAS HAVE DIMINISHING 85H WINDS...STILL ENOUGH MOISTURE CONVERGENCE IN THE LOWEST 3000 FT TO CONTINUE RE-DEVELOPMENT. SATELLITE WAS ALSO SHOWING A COLD POOL THAT SOMEWHAT STABILIZED THE AIR MASS N/NE OF MAIN ACTIVITY OVER SOUTHWEST MISSOURI...HOWEVER THIN LINE OF CUMULUS STILL FORMING IN SOUTHEAST KANSAS UPSTREAM FOR THE MAIN STORM COMPLEXES IN FAR SOUTHWEST MISSOURI. WILL LEAN TOWARD SCATTERED THUNDERSTORMS IN FAR SOUTHWEST MISSOURI/SOUTHEAST KANSAS THIS EVENING (DEPENDING UPON LATEST RADAR/SATELLITE TRENDS THE NEXT TWO HOURS) WITH ISOLATED FOR AREAS SOUTHWEST OF AN OSCEOLA...TO SPRINGFIELD AND GAINESVILLE LINE. WILL CONCENTRATE ON LATE EVENING/OVERNIGHT POSSIBILITIES WITH SHORT WAVE INDICATED ON WATER VAPOR WITH NEW 18Z ETA RUN & RUC INFO. HOT AND HUMID CONDITIONS WILL CONTINUE AHEAD OF THE NEXT DISTURBANCE/SURFACE BOUNDARY MOVING INTO THE REGION BY TUESDAY AFTERNOON. WILL LEAN TOWARD THE HIGHER GUIDANCE NUMBERS WITH HEAT INDICES APPROACHING 105 IN SOUTHEAST KANSAS/FAR WESTERN MISSOURI. HAVE ALREADY HIGHLIGHTED THIS IN AFTERNOON HWO...BUT WILL LEAVE ANY HEAT ADVISORY OUT AT THIS TIME (ZONES HIGHLIGHTS AT BEST). HAVE SOME CONCERNS OF RAINFALL CHANCES ON TUESDAY/WEDNESDAY TIME PERIOD. GFS MOVES THE FRONTAL BOUNDARY THROUGH THE CWA BY WEDNESDAY MORNING...BUT THE ETA LEAVES THE BOUNDARY NORTH OF THE CWA (CENTRAL MO)...THEN RETURNS IT NORTHWARD BY LATE TUESDAY NIGHT AS THE 85H LOW LEVEL JET DEVELOPS. WILL CONTINUE CHANCE POPS (20/30%) FOR TUE/WED...HOWEVER LATER SHIFTS MAY WANT TO SEE HOW THE ETA IS MOVING THE BOUNDARY...ESPECIALLY AT 92/85H WHERE WINDS CONTINUE FROM THE SW/W. NO OTHER CHANGES ARE NECESSARY IN THE LONGER TERM. FINAL ISC GRIDS WILL BE SENT BY 21Z. LONG TERM (TUESDAY THROUGH SATURDAY)... THE MAJORITY OF THE EXTENDED PERIOD LOOKS DRY AND SEASONABLY WARM...AS RIDGING AT 500 MB WILL TAKE HOLD OVER THE CENTRAL U.S. BY MID-WEEK...AND INTO NEXT WEEKEND. BY SATURDAY/SUNDAY NEXT WEEK...THERE IS SOME INDICATIONS OF A WEAK FRONTAL BOUNDARY NEAR THE REGION...BUT ITS TOO WEAK AND REGIONAL CONSENSUS SEEMS TO BE WARM AND DRY THROUGH THE PERIOD. MAY NEED TO WATCH HEAT INDICES AS 100 TO 105 DEGREES ARE LIKELY DURING THE WEEK. JLT && .AVIATION... STILL LOOKS LIKE JLN WILL BE IN THE SOUP (VCTS THRU 20Z)...WHILE SGF SHOULD REMAIN IN VFR CONDITIONS THROUGH THE AFTERNOON. LATER SHIFTS NEED TO CONCENTRATE ON LATE THIS AFTERNOON/OVERNIGHT AS REDEVELOPMENT IS POSSIBLE. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. JLT
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO SCATTERED THUNDERSTORMS CONTAINING: HEAVY RAINFALL. HAIL TO THE SIZE OF GOLF BALL. WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: LOCATIONS GENERALLY SOUTH OF A FORT SCOTT KANSAS...TO MOUNT VERNON TO BRANSON MISSOURI LINE THIS AFTERNOON. DISCUSSION: MOISTURE WAS CONVERGING IN THE LOWEST 3000 FEET OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THIS MORNING...AND WILL CONTINUE OVER THE GENERAL AREA THROUGH THE AFTERNOON. THUNDERSTORMS WILL LIKELY FORM OVER THE SAME AREAS THROUGH THE AFTERNOON...BEFORE THE MOISTURE LINE MOVES FURTHER SOUTH AND WEST INTO OKLAHOMA AND ARKANSAS. MODERATE TO HIGH INSTABILITY AND SUFFICIENT WIND SHEAR ALOFT...IS CONDUCIVE FOR HAIL FORMATION DURING THE AFTERNOON. ALSO DUE TO THE TRAINING OF THE STORMS...LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN AREAS THAT RECEIVE HEAVY RAINFALL ON FRIDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN UPPER RIDGE WILL BUILD INTO THE REGION THIS WEEK ALLOWING HEAT AND HUMIDITY TO INCREASE ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS. ON MONDAY...HIGHS ARE EXPECTED TO CLIMB INTO THE MIDDLE 90S ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. THESE TEMPERATURES...COMBINED WITH DEWPOINT VALUES IN THE LOWER 70S...WILL ALLOW THE HEAT INDEX TO EXCEED 100 DEGREES ACROSS THESE LOCATIONS. MORE HOT AND HUMID CONDITIONS ARE EXPECTED ON TUESDAY. IN ADDITION...AN APPROACHING FRONTAL BOUNDARY WILL BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION TUESDAY INTO TUESDAY NIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON SOUTH OF A FORT SCOTT KANSAS...TO MOUNT VERNON...TO BRANSON LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF JLT/SAW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
123 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1216 PM GRANBY MO .75 INCH HAIL
07/13/03 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0123 PM GRANBY MO .88 INCH HAIL
07/13/03 NEWTON REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
135 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0124 PM GRANBY MO .88 INCH HAIL
07/13/03 NEWTON REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0128 PM 1 W GRANBY MO .88 INCH HAIL
07/13/03 NEWTON REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0142 PM PULASKIFIELD MO 2.75 INCH HAIL
07/13/03 BARRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
154 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0148 PM MONETT MO 2.25 INCH HAIL
07/13/03 BARRY REPORTED BY COOPERATIVE
OBSERVER.The Springfield radar (KSGF), 59 km away, was scanning. The volume nearest the first event began at 19:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376059.